Tornado, Yakima
- When
- May 9, 10:57 AM PST to 11:00 AM PST
- Where
- Yakima County, Terrace Hgts
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 10 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.617, -120.483
A tornado briefly touched down to the surface in the Terrance Heights area. This brief tornado led to some debris and dirt being lifted into the air.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A tornado briefly touched down to the surface in the Terrance Heights area. This brief tornado led to some debris and dirt being lifted into the air. No significant damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 9, 8:20 AM PST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
920 AM PDT MON MAY 9 2005
.SHORT TERM...A VERY MOIST AIR MASS IS IN PLACE ACROSS THE PACIFIC
NORTHWEST. THE CENTER OF AN UPPER LEVEL LOW NOW LOCATED OVER THE
CALIFORNIA OREGON BORDER WILL MOVE TO CENTRAL OREGON THIS AFTERNOON
AND THEN MOVE EAST TO THE IDAHO BORDER OVERNIGHT. COLDER AIR ALOFT
IS MOVING INTO THE AREA...AND ALONG WITH WARMER AFTERNOON
TEMPERATURES...WILL INCREASE LAPSE RATES AND INSTABILITY TODAY. AS
SUCH EVERYONE WILL SEE RAIN TODAY AND WHERE THERE IS STRONG
CONVECTION HEAVY RAIN IS POSSIBLE. A FLASH FLOOD WATCH FOR CENTRAL
OREGON IS IN EFFECT UNTIL NOON. A DISTURBANCE WILL MOVE SOUTH TO
NORTH ACROSS NORTHEAST OREGON THIS AFTERNOON AND A FLASH FLOOD WATCH
THERE IS IN EFFECT UNTIL MIDNIGHT. 80
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 45 60 42 / 70 50 40 30
ALW 63 47 62 45 / 70 50 40 30
PSC 69 49 67 45 / 60 50 20 20
YKM 66 44 65 40 / 70 50 20 20
HRI 67 47 65 44 / 70 50 20 30
ELN 63 49 58 39 / 70 50 20 20
RDM 55 36 57 33 / 90 60 40 20
LGD 57 43 53 42 / 90 80 50 50
5J0 54 37 56 42 / 90 80 40 30
DLS 63 51 61 45 / 80 50 30 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH FROM NOON MONDAY TO MIDNIGHT TUESDAY FOR
ORZ046-ORZ047-ORZ048-ORZ049-ORZ050.
FLASH FLOOD WATCH UNTIL NOON MONDAY FOR ORZ042-ORZ043.
WA...NONE.
&&
TI:RGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
80HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
434 AM PDT MON MAY 9 2005
WAZ024>030-ORZ041>050-101200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
434 AM PDT MON MAY 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
NORTH CENTRAL OREGON, CENTRAL OREGON, BLUE MOUNTAINS, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
THUNDERSTORMS
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT. THE HEAVIEST RAINFALL AND THE BEST POTENTIAL FOR
THUNDERSTORMS WILL BE IN CENTRAL AND NORTH CENTRAL OREGON THIS
MORNING AND ACROSS THE MOUNTAINS AND VALLEYS OF NORTHEAST OREGON
THIS AFTERNOON AND EVENING. FLASH FLOOD WATCHES HAVE BEEN ISSUED
FOR THESE AREAS. REFER TO THE LATEST FLASH FLOOD WATCH WGUS66 KPDT
FFAPDT FOR DETAILS. THE AREAS NOT UNDER A FLASH FLOOD WATCH SHOULD
EXPECT HEAVY DOWNPOURS WITH SOME OF THE THUNDERSTORMS TODAY AND THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE LOW RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS WILL MOVE EAST
INTO SOUTHWEST IDAHO ON TUESDAY WITH SHOWERS CONTINUING TO WRAP
AROUND THE LOW AND ACROSS EASTERN WASHINGTON AND OREGON. THE LOW
WILL SLOWLY EXIT THE REGION WEDNESDAY WITH SHOWERS DIMINISHING. DRY
CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY AND THIS EVENING DUE TO THE FLASH
FLOOD POTENTIAL.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1137 AM PDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL 3 SSW YAKIMA 46.55N 120.55W
05/09/2005 0.25 INCH YAKIMA WA TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL REPORTED.
&&
JASThe Pendleton radar (KPDT), 162 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyThe tornado archive for Washington, 2005Warnings in Washington, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451688.